Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 22, 2000, 4:06 PM CDT for Boone County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 4:06 PM CDT (21:06 UTC)
- Expired
- Jul 22, 2000, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, NE
The radar
The Omaha radar (KOAX), 157 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:30 PM CDT | Hail 1 | Loretto, NE | A cooperative observer west of Loretto reported that hail up to 1 inch in diameter covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WUUS53 KOAX 222106 SVROMA NEC011-222145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 406 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTHEAST NEBRASKA * UNTIL 445 PM CDT * AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF PRIMROSE...OR ABOUT 43 MILES WEST OF NORFOLK...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRIMROSE AROUND 420 PM CDT ALBION AROUND 430 PM CDT CEDAR RAPIDS AROUND 435 PM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4191 9824 4177 9829 4151 9821 4165 9783 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT SAT JUL 22 2000 IN NEAR TERM SHWRS AND A FEW TSTMS HAVE DEVELOPED IN NERN NEB TIS AFTN VCNTY A WEAK SFC BNDRY ALNG NEB/SD BORDER. ADDITIONAL FORCING WITH CHC FOR TSTMS EXPECTED TNGT AS SHORTWAVE EVIDENT ON WATER VAPOR LOOP MOVING SEWD ACROSS DKTS CROSSES CWFA. TSTMS MAY LINGER ELY SUN PTNS SE NEB AND SW IA...OTHERWISE ANTICIPATE REST OF DAY ON SUN TO BE ON DRY SIDE. NEXT CHC FOR TSTMS PSBLY LATE SUN NITE IN NERN NEB WHERE ACTIVITY THAT FORMS OVER WRN HI PLAINS SUN AFTN AND EVE MAY WORK EWD AS LOW LEVEL JET INCREASES. HIGHER LIKLIHOOD FOR TSTMS EXPECTED NERN NEB MON AFTN AND THEN OVER CWFA MON NITE...AS SHORTWAVE MOVING THROUGH PACIFIC NORTHWEST THIS AFTERNOON HEADED OVER TOP OF UPPER RIDGE MOVES INTO CNTRL PLAINS...DRIVING ASSOCIATED FRONT INTO AREA AND INTERACTS WITH MOIST AND UNSTABLE AIR MASS. TEMPS AND LOW LEVEL MOISTURE TO BE ON GRADUAL INCREASE THROUGH MONDAY. EXTENDED FEATURE CHC FOR TSTMS TUE AND WED AS FNT STALLS ACROSS AREA. .OMA...NONE WIESE
In the hours before
Special weather statement, Jul 22, 12:00 PM CDT, 4 hours 6 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-222300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 PM CDT SAT JUL 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS SOME POSSIBILITY ACTIVATION MAY BE NEED THIS EVENING AND TONIGHT IN EASTERN NEBRASKA. LOW LEVEL MOISTURE AND INSTABILITY ARE FORECAST TO BE ON A GRADUAL INCREASE THROUGH TONIGHT. AN UPPER AIR DISTURBANCE OVER THE NORTHERN PLAINS...IS EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING AND TONIGHT BRINGING A CHANCE OF THUNDERSTORMS. ALTHOUGH A MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME INTENSE ENOUGH TO PRODUCE SEVERE WEATHER...THERE IS A POSSIBILITY A FEW STORMS COULD PRODUCE LARGE HAIL OR STRONG WIND GUSTS THIS EVENING AND TONIGHT...ESPECIALLY IN EASTERN NEBRASKA. GW
Special weather statement, Jul 22, 3:25 PM CDT, 41 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-222305- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT SAT JUL 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. LOW LEVEL MOISTURE AND INSTABILITY WILL BE ON A GRADUAL INCREASE THIS AFTERNOON AND TONIGHT. AN UPPER AIR DISTURBANCE OVER THE DAKOTAS...IS FORECAST TO MOVE SOUTHEAST ACROSS THE AREA THROUGH TONIGHT BRINGING A CHANCE OF THUNDERSTORMS. ALTHOUGH A MAJORITY OF THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME INTENSE ENOUGH TO PRODUCE SEVERE WEATHER...THERE IS A POSSIBILITY A FEW OF THE STORMS COULD PRODUCE LARGE HAIL OR STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT...ESPECIALLY IN EASTERN NEBRASKA. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 47 min |
| Jul 22, 6:10 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.